Skip to main content
Log in

Lifting automorphisms on Abelian varieties as derived autoequivalences

  • Published:
Archiv der Mathematik Aims and scope Submit manuscript


We show that on an Abelian variety over an algebraically closed field of positive characteristic, the obstruction to lifting an automorphism to a field of characteristic zero as a morphism vanishes if and only if it vanishes for lifting it as a derived autoequivalence. We also compare the deformation space of these two types of deformations.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Anel, M., Toën, B.: Dénombrabilité des classes d’équivalences dérivées de variétés algébriques. J. Algebr. Geom. 18(2), 257–277 (2009)

    Article  Google Scholar 

  2. Antieau, B., Krashen, D., Ward, M.: Derived categories of torsors for Abelian schemes. Adv. Math. 306, 1–23 (2017)

    Article  MathSciNet  Google Scholar 

  3. Antieau, B., Vezzosi, G.: A remark on the Hochschild–Kostant–Rosenberg theorem in characteristic \(p\). Annali della Scuola normale superiore di Pisa, XX(3), 1135–1145 (2020)

  4. Bondal, A., Orlov, D.: Reconstruction of a variety from the derived category and groups of autoequivalences. Comp. Math. 125, 327–344 (2001)

    Article  MathSciNet  Google Scholar 

  5. Bridgeland, T., Maciocia, A.: Complex surfaces with equivalent derived categories. Math. Z. 236, 677–697 (2001)

    Article  MathSciNet  Google Scholar 

  6. Esnault, H., Oguiso, K.: Non-liftablility of automorphism groups of K3 surface in positive characteristic. Math. Ann. 363, 1187–1206 (2015)

    Article  MathSciNet  Google Scholar 

  7. Hartshorne, R.: Algebraic Geometry. Graduate Text in Mathematics, 52. Springer, Berlin (1977)

    Book  Google Scholar 

  8. Hartshorne, R.: Deformation Theory. Graduate Texts in Mathematics, 257. Springer, Berlin (2010)

    Book  Google Scholar 

  9. Honigs, K.: Derived equivalent surfaces and Abelian varieties, and their zeta functions. Proc. Amer. Math. Soc. 143(10), 4161–4166 (2015)

    Article  MathSciNet  Google Scholar 

  10. Hosono, S., Lian, B.H., Oguiso, K., Yau, S.T.: Kummer structures on a K3 surface-an old question of T. Shioda. Duke Math J. 12, 635–647 (2003)

    MathSciNet  MATH  Google Scholar 

  11. Huybrechts, D.: Fourier–Mukai Transforms in Algebraic Geometry. Oxford Mathematical Monographs. Oxford Science Publication, Oxford (2006)

    MATH  Google Scholar 

  12. Kontsevich M.: Homological algebra of mirror symmetry. In: Proceedings of the International Congress of Mathematicians (Zürich 1994), pp. 120–139. Birkhäuser (1995)

  13. Lesieutre, J.: Derived equivalent rational three-folds. Int. Math. Res. Not. 2015(15), 6011–6020 (2015)

    Article  MathSciNet  Google Scholar 

  14. Liu, Q.: Algebraic Geometry and Arithmetic Curves. Oxford Graduate Text in Mathematics, 6. Oxford University Press, Oxford (2002)

    MATH  Google Scholar 

  15. Mukai, S.: Duality between \(D(X)\) and \(D({\hat{X}})\) with its applications to Picard sheaves. Nagoya Math. J. 81, 153–175 (1981)

    Article  MathSciNet  Google Scholar 

  16. Mumford, D.: Abelian Varieties. Tata Institute of Fundamental Research, Mumbai (1974)

    MATH  Google Scholar 

  17. Mumford, D., Fogarty, J., Kirwan, F.: Geometric Invariant Theory. A Series of Modern Surveys in Mathematics, 34, 3rd edn. Springer, Berlin (2002)

    Google Scholar 

  18. Norman, P., Oort, F.: Moduli of Abelian varieties. Ann. Math. (2) 112(3), 413–439 (1980)

    Article  MathSciNet  Google Scholar 

  19. Oort, F.: Finite group schemes, local moduli for Abelian varieties and lifting problems. Compos. Math. 23(3), 256–296 (1971)

    MathSciNet  MATH  Google Scholar 

  20. Oort, F.: Lifting an endomorphism of an elliptic curve to characteristic zero. Indagationes Mathematicae (Proceedings) 76(5), 466–470 (1973)

    Article  MathSciNet  Google Scholar 

  21. Oort, F.: Abelian varieties: moduli and lifting properties. In: Lonsted, K. (ed.) Algebraic Geometry. Lecture Notes in Mathematics, vol. 732. Springer, Berlin (1979)

    Chapter  Google Scholar 

  22. Oort, F.: Lifting algebraic curves, Abelian varieties, and their endomorphisms to characteristic zero. Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985). In: Proceedings Symposium Pure Mathematics, 46, Part 2, pp. 165–195. American Mathematical Society, Providence, RI (1987)

  23. Orlov, D.O.: Derived categories of coherent sheaves on Abelian varieties and equivalences between them. Izv. Math. 66, 569–594 (2002)

    Article  MathSciNet  Google Scholar 

  24. Orlov, D.O.: Derived categories of coherent sheaves and equivalences between them. Russ. Math. Surv. 58, 511–591 (2003)

    Article  MathSciNet  Google Scholar 

  25. Polishchuk, A.: Symplectic biextensions and generalizations of Fourier–Mukai transforms. Math. Res. Lett. 3, 813–828 (1996)

    Article  MathSciNet  Google Scholar 

  26. Silverman, J.H.: The Arithmetic of Elliptic Curves. Graduate Text in Mathematics, 106. Springer, Berlin (2009)

    Book  Google Scholar 

  27. Srivastava, T.K.: On Derived equivalences of K3 surfaces in positive characteristic. Documenta Math. 24, 1135–1177 (2019)

    MathSciNet  MATH  Google Scholar 

Download references


I would like to thank Piotr Achinger, Daniel Huybrechts, Katrina Honigs, Marcin Lara, and Maciek Zdanowicz for the mathematical discussions, Tamas Hausel for hosting me in his research group at IST Austria, and the referees for their valuable suggestions. This research has received funding from the European Union’s Horizon 2020 research and innovation programme under Marie Sklodowska-Curie Grant Agreement No. 754411.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Tanya Kaushal Srivastava.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Srivastava, T.K. Lifting automorphisms on Abelian varieties as derived autoequivalences. Arch. Math. 116, 515–527 (2021).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:

Mathematics Subject Classification